Knees Again

I have written about my swollen knees before and they have been a bit better since having a steroid injection. I also hoped starting Benepali injections would help. I have done 12 injections so far and last week my knees started getting worse again. I saw my rheumatologist yesterday and he said to keep doing the injections for 3 more months and take what ever steroids I need to take. Has anyone had any success on anything but without it hepingl with their knees? I'm still not sure if the injections will help my knees and if they should well they obviously are not working.

6 Replies

oldestnewest
  • Hi Bailybiscuit.

    So sorry you are still having trouble with your knees.

    I can relate as its only after adding regular twice daily Naproxen to my little cocktail of drugs that I gained back 85% of my knee mobility.

    It seems that for me Naproxen has amazingly been that difference.

    Been on Enbrel for 10 months or thereabouts and have another month before the Benepali switch.

    The other thing I put my knee swelling and lack of mobility down to was the level of inflammation when I had my explosive onset. I think it's taken me a year to recover from the initial attack.

    When I say that I could literally hear and feel my knees buzzing at one point if you can believe it😱!!!

    Are your bloods showing a raised ESR or CRP still?

    How much Prednisalone are you on?

    Mx

  • My ESR and CPR done last week were only 4 and 5 so they are normal. My knees only started this Spring, before that I was being treated with steroids for Polymyalgia but my Dr always thought more was going on.When you talk of knee mobility do you mean to do with the bones? I always think people mean that but my knee joint feels ok, it is just full of fluid which the nurse trying to get it out kept pushing around. Sometimes they really ache, other times they feel icey cold. Do you feel heat helps? It feels nice if nothing else. I am on 17mg prednisalone but thinking of going up a bit.

  • God no, Bbiscuit,

    Not mobility regards the bones just the vast amount of swelling and puffiness. Such dreadful pain.

    I swear to you I couldn't get in a bath for six months, I'm still a bit apprehensive to kneel on the floor but that was also due to pain in my wrists too.

    My Rheumy suggested having the fluid aspirated to gain back a bit of movement but I battled through and fortunately the Biologics and other drugs have worked their magic.

    When things were bad I did use hot water bottles on them.

    I hope the higher dose of Pred does the trick and the Benepali kicks in very soon. They might try you on a different Biologic if you continue to suffer.

    Good luck to you.

    Mx

  • How long was it before you noticed the biologics worked for you? I have to try 3 more months but my next appointment came today and it is months away. I am always unsure about the swelling, mine is puffiness and swelling but not the bone. I know bones can get deformed. Yes my pain can be dreadful, you don't think there could be such pain possible. I too can't at times get in the bath, or if I can I certainly can't sit down. I flopped down once but it took my husband ages to try and hoist me up again. My knees are too fat to kneel. I once did it early on and I had difficulity getting up again and the pain was terrible.

  • I started Enbrel in January 2016 and I was still swollen with puffy ankles, swollen knees and hands plus pain in my wrists and knees in April 2016.

    So that was about 3 to four months in.

    Since I added the Naproxen to the Hydroxy and Enbrel it's been up arrows ever since.

    I still feel that weird phantom pain in my fingers which happens whether I am sitting still or using them but I have to say that from about 6 months of taking the Biologic I am 80-90% normal.

    Try and battle on for another couple of months and if you are still finding things unbearable I would contact your Rheumy nurse and say something has to change.

    Keep us posted as to how you are getting on Bbiscuit, I really hope things turn a corner for you.

    Mx

  • Maybe something else should be added at some point. I used to take hydroxy but that interfeared with my eyes. There may be something else that could be added.

You may also like...